MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Catalog Number 74023261
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 02/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the pin broke.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.Visual inspection of the product shows abrasion, burnishing and deformation were observed in the bearing regions on the superior surface of the insert.The ps post was fractured near the mid height of the post.Significant deformation was observed on the posterior surface of the ps post and was likely caused by repeated contact with the femoral cam combined with excessive loads.From a lab analysis conducted during this investigation, it is concluded that the likely cause of this fracture may have been due to repeated posterior impingement of the femoral cam on the ps post combined with excessive loads.The resultant damage on the posterior face of the ps post likely created a stress concentration that likely initiated one or more fatigue cracks, which propagated in an anterior direction until final fracture occurred a clinical investigation concluded that no clinically relevant documentation was provided to perform a thorough medical investigation; the patient impact beyond the revision surgery itself cannot be determined.No further medical assessment is warranted at this time.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed part revealed no additional complaints for this failure mode with the same batch number.No further actions are being taken at this time.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 5-6 LT 9
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7280880
Report Number1020279-2018-00202
Device Sequence Number1342521
Product Code JWH
UDI-Device Identifier03596010555205
UDI-Public03596010555205
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2016
Device Catalogue Number74023261
Device Lot Number06LM10816
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR